How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Jane Lefler Your Own Question
Jane Lefler
Jane Lefler, Breeder,Behaviorist, formerVet Asst
Category: Dog
Satisfied Customers: 18949
Experience:  Former vol Vet Assistant.Breeder 18+ years Dog trainer / behaviorist
2361900
Type Your Dog Question Here...
Jane Lefler is online now
A new question is answered every 9 seconds

My Tsitzu is biting in the air. Her name is Ginger, and she

Customer Question

My Tsitzu is biting in the air.
JA: I'm sorry to hear that. Strange behavior is often perplexing. I'm sure the Veterinarian can help you. What is the dog's name and age?
Customer: Her name is ***** ***** she is 4 yrs. old
JA: Is there anything else the Veterinarian should be aware of about Ginger?
Customer: Could this be caused from taking Apelcore? She's been on it for months.
Submitted: 2 months ago.
Category: Dog
Expert:  Jane Lefler replied 2 months ago.

My name is*****’ve been involved professionally with dogs in the health/ behavioral fields for 19+ years. It will be my pleasure to work with you.

Expert:  Jane Lefler replied 2 months ago.

This is commonly referred to as fly catching or strikes. It is seen in dogs with seizures, eye problems or liver shunts and liver disorders. If you have a video camera you will want to catch this behavior on tape to show your Vet as your dog may not exhibit the behavior in the office.

You can read about this behavior here:

http://www.canine-epilepsy.net/flybite/flybite.html

You can read about liver shunts at this website:

http://www.malteseonly.com/shunt2.html

You will need to have your dog seen by the Vet to find out which is the cause for your dog's behavior. I'm not familiar with any medication called apelcore perhaps you meant apoquel. Some studies do suggest that it can affect the liver enzymes and liver problems can cause seizures. You should have your vet perform bloodwork and he will likely want to do some other testing as well to rule out other possible causes for seizure activity.

I hope this information is helpful to you. If you would like any additional information or have more questions please don’t hesitate to press the reply to expert or continue conversation button so I can address any issues you still have . If you do find this helpful, please take this opportunity to rate my answer positively so I am compensated for my time.

Expert:  Jane Lefler replied 2 months ago.

A quick followup to see how your dog is doing? Did you find my answer helpful?